Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Apr 14, 2021, 3:49 AM CDT for Van Zandt County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 3:49 AM CDT (08:49 UTC)
- Expired
- Apr 14, 2021, 4:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Fort Worth, TX
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS84 KFWD 140849
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
349 AM CDT Wed Apr 14 2021
TXZ122-140915-
Van Zandt TX-
349 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT COUNTY
UNTIL 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 9 miles east of Canton, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Van.
LAT...LON 3242 9577 3254 9577 3265 9560 3265 9559
3247 9559
TIME...MOT...LOC 0849Z 244DEG 31KT 3250 9572
$$
DunnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 14, 2:29 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 14, 2:29 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 229 AM CDT Wed Apr 14 2021 ...New Long Term... .SHORT TERM... /Issued 116 AM CDT Wed Apr 14 2021/ /Overnight through Wednesday night/ Isentropic lift is increasing over the region now as one upper level disturbance ripples through in the zonal flow aloft. Weak elevated instability behind a stationary frontal boundary draped across the eastern and southeastern zones is allowing for scattered showers to develop. The better instability will be confined to the region near and to the east of the front and a few thunderstorms are likely in this area before daybreak. Can't rule out a couple severe storms in the far southeast zones ahead of the front where surface based instability exists. Otherwise, cloud cover is extensive and cold advection currently weak behind the front, and have raised overnight lows a few degrees from previous forecast...which means the central and southeast zones will see temps stall in the low to mid 60s. This current episode of isentropic lift will wane and shift east of the CWA around daybreak and therefore just some low PoPs for scattered showers and isolated storms will exist over the eastern zones through mid morning. Most of the region will be dry through the day. The frontal boundary will dissipate in its current SW to NE configuration, and set up in a more W to E configuration south of the CWA during the course of the day as northerly surface flow increases as a high pressure cell in the Plains expands southward. The combination of increasing (weak) cold advection and cloud cover will result highs stuck in the mid 60s along the Red River. But upper 70s are forecast across the far southern zones where cold advection will be delayed and some brief clearing may occur early this afternoon. The next upper level wave will move across the region this evening, and this means isentropic lift will once again increase late this afternoon across the western zones leading to a few showers or storms. This elevated activity will shift eastward across the remainder of the CWA tonight and again end over all but the eastern zones by daybreak. Elevated instability will be limited and therefore just mainly showers and a few storms are expected with no severe weather threat. Best chances of rain and storms will be over the southeast zones, and PoPs will range from likely there to just a generic chance in the west. QPF will again be light, averaging 1/10 of an inch, meaning some locations will see no rain but others may see over a 1/4 inch. Lows tonight will fall into the 50s areawide as northerly winds continue to bring some cooler air into the region from the Plains. TR.92 && .LONG TERM... /NEW/ /Thursday through Tuesday/ Scattered showers and perhaps a few thunderstorms should be ongoing mainly to the west of our area early Thursday morning as a 140 kt upper jet noses into southern New Mexico and height falls spread into Texas. Gentle isentropic ascent should strengthen through the late morning hours with showers and thunderstorms becoming more numerous mainly west of I-35 through midday. Modest mid level lapse rates around 7 C/km could support a few elevated hail storms through early afternoon. As a shortwave trough digs into the Central Plains Thursday night, surface cyclogenesis across West Texas will intensify. This will result in strengthening low level warm most advection across the region and a good chance for continued scattered showers and thunderstorms. PoPs will remain high during this time, but actual rainfall amounts should generally be light until this warm advection becomes maximized across the region early Friday morning. The GFS continues to be the most aggressive with surface cyclogenesis into Friday and pulls a warm front into Southern Oklahoma by early afternoon. This scenario has the I-35 corridor within a warm sector with modest instability as the strongest synoptic forcing for ascent spreads into the region. In addition, a strong cold front will also be moving into the region during this time. While it's certainly plausible that a warm front retreats that far north, right now it looks like most of the precipitation will be closely tied to the low level warm advection and veering low level jet within the cooler airmass. We'll have the highest PoPs on Friday along and east of I-35 with the cold front blasting through the region by early evening and a rapid end to the precipitation. At this time, it appears that the severe threat is low, but we will have to keep an eye on the northward progress of the warm front through Friday afternoon. The weekend is shaping up to be dry, although it will be cool with post frontal stratus lingering for much of the day Saturday. Highs should top out in the lower 60s with brisk north winds. Clearing skies and diminishing winds should allow temperatures to fall into the upper 30s northwest of the Metroplex on Sunday morning. A gradual warmup is expected into early next week. Dunn && .AVIATION... /Issued 116 AM CDT Wed Apr 14 2021/ /6z TAFs/ A few showers will stream across the TAF sites during the next few hours. Have removed the mention of thunder from the Metroplex TAF sites as the best instability should remain east, but will need to monitor the convective trends closely. Brief visibility reductions are possible in the core of the showers, but otherwise VFR will prevail. For Waco the chance of vicinity storms is a little higher and will advertise that threat from 8 to 10z. Most of the rain activity should push east of all TAF sites after 10z with a dry morning/day expected. Another round of showers and a few storms will be possible this evening and have brought VCTS into the forecast after 4z. CIGs are currently VFR but should lower to MVFR around 9-10z. Given the latest trends have sided with MET MOS guidance which means this forecast will back off on forecasting IFR this morning and keep CIGs in the low MVFR category instead. These MVFR CIGs will persist through the evening hours, and may lower to IFR early Thursday morning. Winds are light northerly now, but will increase to 10-15kt during the day as a central Plains high pressure cell begins to spreads southward. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 55 68 55 65 / 20 50 30 70 80 Waco 75 57 68 58 72 / 20 50 50 60 80 Paris 65 50 67 52 59 / 40 50 10 70 80 Denton 68 50 65 51 62 / 20 50 40 70 80 McKinney 68 52 67 52 62 / 20 50 30 70 80 Dallas 72 55 69 57 66 / 20 50 30 70 80 Terrell 70 52 68 54 64 / 30 50 30 70 80 Corsicana 73 55 68 56 67 / 30 60 30 70 80 Temple 76 56 68 57 72 / 20 50 50 60 70 Mineral Wells 70 52 65 53 66 / 30 40 60 70 80 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 13, 6:48 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 648 PM CDT Tue Apr 13 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 648 PM CDT Tue Apr 13 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected tonight near and east of Interstate 45. A few of these thunderstorms may be severe with large hail being the main hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Intermittent storm chances will continue through early Saturday across all of North and Central Texas. The severe weather threat will generally be low during this time, but a few strong storms will be possible on Friday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested near and east of Interstate 45 tonight.
In the hours before
Special weather statement, Apr 14, 3:04 AM CDT, 45 minutes before
Special Weather Statement National Weather Service Fort Worth TX 304 AM CDT Wed Apr 14 2021 TXZ122-140830- Van Zandt TX- 304 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT COUNTY UNTIL 330 AM CDT... At 303 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Canton, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Canton, Edgewood and Fruitvale. LAT...LON 3254 9580 3249 9607 3264 9608 3276 9579 TIME...MOT...LOC 0803Z 241DEG 27KT 3258 9600 Dunn
Special weather statement, Apr 14, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
349 AM CDT Wed Apr 14 2021
TXZ122-140915-
Van Zandt TX-
349 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT COUNTY
UNTIL 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 9 miles east of Canton, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Van.
LAT...LON 3242 9577 3254 9577 3265 9560 3265 9559
3247 9559
TIME...MOT...LOC 0849Z 244DEG 31KT 3250 9572
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:04 AM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.